Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 39, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 13, 2000, 2:04 AM CDT for Deuel County, South Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2000, 2:04 AM CDT (07:04 UTC)
- Expired
- Jun 13, 2000, 2:45 AM CDT
- In force
- 41 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Deuel County, SD
The radar
The Sioux Falls radar (KFSD), 130 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 7.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1083 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 2020 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 130705 SVRABR SDC039-130745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 204 AM CDT TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEUEL COUNTY IN SOUTH DAKOTA * UNTIL 245 AM CDT * AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF BRANDT...OR ABOUT 8 MILES SOUTH OF CLEAR LAKE...MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLEAR LAKE AROUND 210 AM CDT ALTAMONT...MORITZ AROUND 220 AM CDT THIS STORM MAY PRODUCE LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ABERDEEN. $$ LAT...LON 4459 9683 4457 9654 4496 9646 4496 9669 JH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:45 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jun 12, 8:45 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 845 PM CDT MON JUN 12 2000 ABR CWA SITTING ON A POWDER KEG RIGHT NOW WITH LI OF -10 AND CAPES OF 3500 J/KG. WAITING FOR SFC LO OVR HI PLNS TO BEGIN ITS MOVEMNT NEWD INTO SD AND ASSOC DRY PUNCH AS STG UPR TROF SWINGS ACRS NRN PLNS. LLJ PROGGED TO INCR BY MDNGT WITH HELICITY GOING FM CURRENT 132 M2/S2 TO 340 M2/S2. MID LVL WNDS ALSO INCR DURING NGT BUT EVENTUALLY WNDS ALF BCM MORE UNIDIRECTIONAL. XPCT DVLPMNT NEXT FEW HRS WITH PTNTL FOR SUPERCELLS BUT EVENTUALLY EVOLVING INTO LINEAR SQUALL LN WITH DAMAGING WINDS. XPCTG A LONG NGT. NO CHGS TO ZONES ATTM BUT WILL UPDATE FOR ANY NEW WATCHES. .ABR...NONE. JH N
In the hours before
Special weather statement, Jun 13, 1:00 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 100 AM CDT TUE JUN 13 2000 SDZ003>005-009-010-015>017-033>037-045-048-051-130630- BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE-JONES- LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH- INCLUDING THE CITIES OF EUREKA...FAULKTON...FT PIERRE...FT THOMPSON... GETTYSBURG...HIGHMORE...MCINTOSH...MILLER...MOBRIDGE...MOUND CITY... MURDO...ONIDA...PIERRE...PRESHO...ROSCOE...TIMBER LAKE ...SEVERE THUNDERSTORM WATCH CANCELLED... SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND ARE NO LONGER A THREAT. THEREFORE...THE WATCH HAS BEEN CANCELLED. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FOR THE REMAINDER OF THE NIGHT...BUT THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS. HINTZ N
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:37 PM CDT | Severe Thunderstorm Warning | ABR | Stanley | 53 min |
| Jun 12, 11:44 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk | 61 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.